Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


very unusual situation

Aug 27, 2017

Dr. Young - thank you for all you do. Diagnosed in 2013 in a reputable, large HIV clinic. Put on Atripla and went UD almost immediately. New Doc switched meds to Triumeq then to Genvoya about a year ago. I began having a series of random, bizarre symptoms which would come and go. After testing for EVERYTHING over 3 months, Doc decided to put me on a drug holiday for one month to see if I had some hypersensitivity to the meds. All symptoms immediately stopped. At one month off meds I was still UD. At two months of meds I was still UD. I took an over the counter HIV test this week (over 2 months off meds) which tests for anti-bodies, and it came back Negative. My doc says he has never encountered this. He is going to retest / rerun everything next week. I am nervous. What do you think is happening? If I am a long term non-progressor / elite controller, why did I have a viral load in the beginning, and shouldn't the anti-body test still come back positive?

Response from Dr. Holodniy

There are reports of people with HIV infection, who were previously HIV antibody and HIV viral load positive, who after HIV treatment, had their HIV antibody test revert to negative. We don't know how often this occurs. In general, this has happened when people started HIV treatment very early in acute infection.



Previous
CD4 vs Undetectable
Next
UNTREATED HIV AND AGING

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement